MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CEPHALOMEDULLARY LAG SCREW REAMER LONG 3.2 MM I.D.; INSTRUMENT, EXTREMITIES

ZIMMER BIOMET, INC. CEPHALOMEDULLARY LAG SCREW REAMER LONG 3.2 MM I.D.; INSTRUMENT, EXTREMITIES
Catalog Number 00249003244
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Foreign - event occurred in (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product has been discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that approximately two (2) weeks ago, the tip of the impactor broke during surgery.Surgeon removed the broken piece from the patient, so no pieces were retained.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g4; g7; h1; h2; h3; h6.Visual examination of the provided pictures identified the reamer broke at the distal end.Reported event is not related to a combination of products; therefore, a compatibility review is not applicable.Medical records were not provided.Dhr was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.A possible contributing factor was noted to be lag screw pin was not central in lag screw hole in cm nail, however, as the reamer was not returned for evaluation, this could not be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CEPHALOMEDULLARY LAG SCREW REAMER LONG 3.2 MM I.D.
Common Device Name
INSTRUMENT, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10757505
Report Number0001822565-2020-03671
Device Sequence Number19097983
Product Code HSB
UDI-Device Identifier00889024063532
UDI-Public(01)00889024063532
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00249003244
Device Lot Number64035394
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1